MAUDE Adverse Event Report: SEASPINE INC. MALIBU PEDICLE FIXATION SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

SEASPINE INC. MALIBU PEDICLE FIXATION SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 12-6545
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The alleged screw failure cannot be confirmed.The product was not returned for analysis, as it remains implanted.Review of labeling notes: intra-operative warnings: if the system/construct contains screws, prior to soft tissue closure, recheck all screws to ensure they are tightened.Failure to do so may cause loosening of the other components.Postoperative warnings: the patient should be advised that implants may bend, break or loosen despite restriction in activity.Possible adverse events: bending, disassembly or fracture of implant and components.Loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration or pain.The patient should be advised that implants may bend, break or loosen despite restriction in activity.The root cause is unknown, as additional information is unavailable.No conclusion can be drawn at this time.
 
Event or Problem Description
On (b)(6) 2019 a patient contacted the manufacturer alleging a post-operative screw failure with a posterior fixation system.Information provided from the patient determined the index surgery date ((b)(6) 2010) and model number (12-6545 malibu polyaxial screw).It is unknown how the screw failure was discovered.It is unknown if a revision is scheduled.No radiographs or case sheet is available.Patient was advised to contact a physician.

Brand Name
MALIBU PEDICLE FIXATION SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
SEASPINE INC.
5770 armada drive
carlsbad CA 92008
MDR Report Key9014504
Report Number3012120772-2019-00026
Device Sequence Number2164874
Product Code NKB
UDI-Device Identifier10889981001155
UDI-Public10889981001155
Combination Product (Y/N)N
PMA/510(K) Number
K051942
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number12-6545
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2019
Initial Report FDA Received Date09/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1